Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 53, NWS Quad Cities, IA

June 20, 20154 counties in Illinois; Des Moines County, Lee County, Louisa County, Iowa; Clark County, Missouri

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 20, 2015, 7:25 PM CDT for 4 counties in Illinois; Des Moines County, Lee County, Louisa County, Iowa; Clark County, Missouri. It was in force for 65 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2015, 7:25 PM CDT (00:25 UTC)
Expired
Jun 20, 2015, 8:30 PM CDT
In force
65 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Des Moines County, IA, Lee County, IA, Louisa County, IA, Hancock County, IL, Henderson County, IL, Mercer County, IL, Warren County, IL, Clark County, MO

The radar

The Quad Cities radar (KDVN), 112 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 7:26 PM CDTTSTM WND DMGDanville, IALARGE TREE LIMB SNAPPED AT MILE MARKER 252 ON HWY 34. TREE LIMB WAS ABOUT 24 INCHES IN DIAMETER. TIME ESTIMATED FROM RADAR.
Jun 20, 7:32 PM CDTTSTM WND DMGDenmark, IANUMEROUS TREE DAMAGE...CAMPER ON ITS SIDE...AND A TELEPHONE POLE DOWN. TIME ESTIMATED FROM RADAR.
Jun 20, 7:35 PM CDTTSTM WND DMGDenmark, IACAMPING TRAILER BLOWN OFF JACKS. CORN BLOWN OVER. HEAVY RAIN.
Jun 20, 7:37 PM CDTTSTM WND GST 603 Sw Mediapolis, IATIME ESTIMATED FROM RADAR.
Jun 20, 7:38 PM CDTTSTM WND DMG1 Nne Burlington, IAVERY LARGE TREES DOWN NEAR 2200 BLOCK OF ISABELLA AND A DUMPSTER WAS IN THE ROAD NEAR SUNNYSIDE AND ROSEVELT STREETS.
Jun 20, 7:39 PM CDTTSTM WND GST 65West Burlington, IA
Jun 20, 7:45 PM CDTTSTM WND DMG1 Ne Fort Madison, IANUMEROUS TREES AND LIMBS DOWN ON THE BLUFF ON NORTH SIDE OF FORT MADISON. A CAN COMPANY LOST ITS ROOF. RODEO PARK HAD A LOT OF TREE DAMAGE. WINDS ESTIMATED OVER 70 MPH. LATE REPORT. TIME ESTIMATED.
Jun 20, 7:45 PM CDTTSTM WND DMG2 Ne Fort Madison, IASEVERAL 3 TO 6 INCH TREE LIMBS DOWN.
Jun 20, 7:45 PM CDTTSTM WND DMGBurlington, IATREES UPROOTED AND SNAPPED OFF IN BURLINGTON. DELAYED REPORT.
Jun 20, 7:45 PM CDTTSTM WND DMGDallas City, ILTREES DOWN ACROSS ROADS. POWER OUT. TIME ESTIMATED.
Jun 20, 7:45 PM CDTTSTM WND DMGWest Burlington, IAMULTIPLE 3 INCH TREE LIMBS DOWN. WINDS ESTIMATED 70 MPH. WATER IN STREET IS CURB DEEP.
Jun 20, 7:51 PM CDTTSTM WND DMGWest Burlington, IALARGE TREES DOWN IN ROAD
Jun 20, 8:02 PM CDTTSTM WND DMGMediapolis, IA12 INCH DIAMETER TREES BLOWN DOWN ON NORTH SIDE OF TOWN. POWER OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:49 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
759 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WUUS53 KDVN 210025
SVRDVN
ILC067-071-131-187-IAC057-111-115-MOC045-210130-
/O.NEW.KDVN.SV.W.0053.150621T0025Z-150621T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
725 PM CDT SAT JUN 20 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHWESTERN MERCER COUNTY IN NORTHWESTERN ILLINOIS...
  WESTERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  DES MOINES COUNTY IN SOUTHEASTERN IOWA...
  LEE COUNTY IN SOUTHEASTERN IOWA...
  SOUTHERN LOUISA COUNTY IN SOUTHEASTERN IOWA...
  NORTHERN CLARK COUNTY IN NORTHEASTERN MISSOURI...

* UNTIL 830 PM CDT

* AT 724 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR WYMAN TO NEAR LOWELL TO CROTON...MOVING EAST AT
  45 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  BURLINGTON...FORT MADISON...KEOKUK...WAPELLO...OQUAWKA...NAUVOO...
  WEST BURLINGTON...HAMILTON...WARSAW...MEDIAPOLIS...WEST POINT...
  DALLAS CITY...DANVILLE...DONNELLSON...MONTROSE...STRONGHURST...
  MORNING SUN...KEITHSBURG...WAYLAND AND MIDDLETOWN.

PEOPLE ATTENDING STEAMBOAT DAYS SHOULD SEEK SAFE SHELTER IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
ILLINOIS...SOUTHEASTERN IOWA AND NORTHEASTERN MISSOURI.

LAT...LON 4060 9194 4060 9172 4081 9137 4116 9137
      4117 9148 4119 9147 4114 9078 4079 9079
      4028 9139
TIME...MOT...LOC 0024Z 277DEG 39KT 4118 9143 4088 9144 4059 9169 

HAIL...0.75IN
WIND...70MPH
 
$$

RP KINNEY
3 follow-up statements
645 
WWUS53 KDVN 210042
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
742 PM CDT SAT JUN 20 2015

ILC067-071-131-187-IAC057-111-115-MOC045-210130-
/O.CON.KDVN.SV.W.0053.000000T0000Z-150621T0130Z/
WARREN IL-MERCER IL-HANCOCK IL-HENDERSON IL-DES MOINES IA-LEE IA-
LOUISA IA-CLARK MO-
742 PM CDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN WARREN...SOUTHWESTERN MERCER...WESTERN HANCOCK...
HENDERSON...DES MOINES...LEE...SOUTHERN LOUISA AND NORTHERN CLARK
COUNTIES...

AT 741 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TOOLESBORO TO GULF PORT TO NEAR DALLAS CITY...
MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...FORT MADISON...KEOKUK...WAPELLO...OQUAWKA...NAUVOO...
WEST BURLINGTON...HAMILTON...WARSAW...MEDIAPOLIS...WEST POINT...
DALLAS CITY...DANVILLE...DONNELLSON...MONTROSE...STRONGHURST...
MORNING SUN...KEITHSBURG...WAYLAND AND MIDDLETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
ILLINOIS...SOUTHEASTERN IOWA AND NORTHEASTERN MISSOURI.

LAT...LON 4060 9194 4060 9172 4081 9137 4118 9137
      4114 9078 4079 9079 4028 9139
TIME...MOT...LOC 0041Z 278DEG 50KT 4113 9111 4083 9109 4063 9121 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

RP KINNEY
126 
WWUS53 KDVN 210116
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
816 PM CDT SAT JUN 20 2015

ILC067-071-131-187-IAC057-111-115-MOC045-210130-
/O.CON.KDVN.SV.W.0053.000000T0000Z-150621T0130Z/
WARREN IL-MERCER IL-HANCOCK IL-HENDERSON IL-DES MOINES IA-LEE IA-
LOUISA IA-CLARK MO-
816 PM CDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN WARREN...SOUTHWESTERN MERCER...WESTERN HANCOCK...
HENDERSON...EASTERN DES MOINES...CENTRAL LEE...SOUTHEASTERN LOUISA
AND NORTHERN CLARK COUNTIES...

AT 815 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JOY TO NEAR CARMAN TO KEOKUK...MOVING EAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...FORT MADISON...KEOKUK...OQUAWKA...NAUVOO...WEST
BURLINGTON...HAMILTON...WARSAW...DALLAS CITY...MONTROSE...
STRONGHURST...KEITHSBURG...WAYLAND...CARMAN...BIGGSVILLE...
GLADSTONE...ROZETTA...TERRE HAUTE...SEATON AND ALEXANDRIA.

PEOPLE ATTENDING STEAMBOAT DAYS SHOULD SEEK SAFE SHELTER IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&


LAT...LON 4060 9194 4060 9172 4068 9124 4115 9099
      4114 9078 4079 9079 4028 9139
TIME...MOT...LOC 0115Z 280DEG 21KT 4116 9090 4075 9101 4041 9143 

HAIL...<.75IN
WIND...60MPH
 
$$

RP KINNEY
130 
WWUS53 KDVN 210131
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
831 PM CDT SAT JUN 20 2015

IAC057-111-115-ILC067-071-131-187-MOC045-210141-
/O.EXP.KDVN.SV.W.0053.000000T0000Z-150621T0130Z/
WARREN IL-MERCER IL-HANCOCK IL-HENDERSON IL-DES MOINES IA-LEE IA-
LOUISA IA-CLARK MO-
831 PM CDT SAT JUN 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARREN...
SOUTHWESTERN MERCER...WESTERN HANCOCK...HENDERSON...EASTERN DES
MOINES...CENTRAL LEE...SOUTHEASTERN LOUISA AND NORTHERN CLARK
COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
ILLINOIS...SOUTHEASTERN IOWA AND NORTHEASTERN MISSOURI.

LAT...LON 4060 9194 4060 9172 4068 9124 4115 9099
      4114 9078 4079 9079 4028 9139
TIME...MOT...LOC 0129Z 277DEG 39KT 4116 9090 4075 9101 4041 9143 

$$

RP KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:45 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 20, 6:45 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 PM CDT SAT JUN 20 2015

.UPDATE...
ISSUED AT 645 PM CDT SAT JUN 20 2015

TWO LARGE SUPERCELLS HAD FORMED JUST WEST OF THE DVN CWA ABOUT 2
HOURS AGO AND HAVE BEEN PUSHING SOUTHEAST INTO THE WESTERN PORTION
OF OUR COUNTIES. TEA CUP SIZE HAIL WAS REPORTED AT 520 PM IN
PELLA IOWA IN MARION COUNTY. IN THE MEANTIME...ELEVATED STORMS
ALONG HIGHWAY 20 CONTINUE TO DUMP HEAVY RAINFALL AS STORMS HAVE
BEEN REPEATING ACROSS THAT AREA.

ALL OF THESE STORMS WILL BE CONGEALING INTO A LINEAR MCS AHEAD OF
THE COLD FRONT THAT'S MOVING INTO OUR FAR NW CWA. THIS LINE OF
STORMS WILL HAVE DAMAGING WINDS OF AT LEAST 70 MPH WHERE BOWING
SEGMENTS OCCUR AS IT TRACKS ACROSS THE REMAINDER OF THE CWA THIS
EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT WITH THIS SQUALL
LINE AS THE HAIL AND TORNADO RISK IS LESSENING. THE STORMS WILL
END WITH THE PASSAGE OF THE FRONT.

&&

.SYNOPSIS...
ISSUED AT 340 PM CDT SAT JUN 20 2015

ELEVATED HAILERS HAVE BEEN ONGOING ACROSS OUR FAR NORTHERN CWA
THIS AFTERNOON. IN THE MEANTIME...EXTREME INSTABILITY WAS BUILDING
OVER SW IA WITH SBCAPES OF 5500 J/KG. A VERY TIGHT GRADIENT
EXISTED OVER CENTRAL AND EASTERN IA. EFFECTIVE BULK SHEAR WAS ALSO
STRONG WITH VALUES OF 55 KNOTS WITH HELICITY OF 300 M2/S2.

STRONG INSTABILITY AND SHEAR WILL SET UP THIS AFTERNOON AND
EVENING AHEAD OF A COLD FRONT THAT WILL BE ARRIVING. SPC CONTINUES
WITH THE ENHANCED SLIGHT RISK FOR THE ENTIRE CWA AND VERY LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE ALL LIKELY. NEED TO
KEEP AN EYE ON BACKING WINDS NEAR A WARM FRONT IN THE CWA WHICH
WOULD ENHANCE VERTICAL STRETCHING AND INCREASE THE TORNADO THREAT.

IN THE RAIN COOLED AIR ALONG HIGHWAY 20 3 PM TEMPERATURES WERE
ONLY IN THE 60S...WHILE THE REMAINDER OF THE DVN CWA WAS IN THE
LOWER TO MID 80S WITH DEWPOINTS IN THE LOWER 70S. A WARM FRONT WAS
LOCATED IN SOUTHERN IA AND NORTHEAST MO. SOUTH OF THIS FRONT
TEMEPERATURES WERE IN THE MID 90S WITH DEWPOINTS IN THE MID 70S. A
COLD FRONT WAS PUSHING INTO NW IA WITH TEMPERATURES BEHIND THE
FRONT IN THE 70S WITH DEWPOINTS IN THE 50S IN ND.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 340 PM CDT SAT JUN 20 2015

VOLATILE SEVERE WEATHER SITUATION THIS AFTERNOON AND EVENING.

LATE THIS AFTERNOON THROUGH THIS EVENING. CAP WILL BREAK BY 6 PM
ALLOWING FOR EXPLOSIVE SEVERE WEATHER DEVELOPMENT. WITH SUCH
HIGH CAPE AND STRONG DEEP LAYER SHEAR ALL MODES OF SEVERE IS
LIKELY... VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES.
TORRENTIAL RAIN WILL ALSO ACCOMPANY THE STORMS WITH PWATS OF 1.8
INCHES. THE COLD FRONT WILL MOVE THROUGH THE CWA OVERNIGHT GRADUALLY
ENDING THE THUNDERSTORMS AS WINDS SHIFT TO THE NORTHWEST. MINIMUM
TEMPERATURES WILL RANGE FROM THE MID 60S TO LOWER 70S.

SUNDAY...WEAK HIGH PRESSURE WILL BRING A BIT LOWER DEWPOINTS INTO
THE CWA ON NORTHERLY WINDS. THIS WILL PUSH THE FRONT DOWN INTO MO
SO MOST OF THE CWA WILL HAVE A DRY DAY BUT IT WILL BE WARM.
MAXIMUM TEMPERATURES WILL BE IN THE MID TO UPPER 80S.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 340 PM CDT SAT JUN 20 2015

ACTIVE PATTERN THROUGH THE PERIOD WITH EAST-WEST FRONTAL BOUNDARY
MEANDERING BACK AND FORTH ACROSS THE AREA. THIS WILL BRING NEAR
DAILY CHANCES OF THUNDERSTORMS WITH THE POTENTIAL FOR SEVERE
WEATHER AND HEAVY RAINFALL. HOWEVER...TOO EARLY FOR DETAILS. MAXIMUM
TEMPERATURES THROUGH THE PERIOD WILL BE IN THE 80S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 645 PM CDT SAT JUN 20 2015

VFR CONDS THROUGH THE TAF CYCLE EXCEPT MVFR/LCL IFR CONDS IN
THUNDERSTORMS THIS EVENING. A COLD FRONT WILL ARRIVE DURING THE
EVENING HOURS. SOUTHEAST TO SOUTH WINDS 10 TO 20 KNOTS WITH GUSTS
TO 25 KNOTS WITH WIND BECOMING NORTHWEST BEHIND THE FRONT. SEVERE
THUNDERSTORMS ARE LIKELY THIS EVENING WITH THE MAIN THREAT BEING
DAMAGING WINDS IN EXCESS OF 60 KNOTS. NORTH WINDS LESS THAN 10 KNOTS
CAN BE EXPECTED LATER TONIGHT AND SUNDAY AS WEAK HIGH PRESSURE MOVES
ACROSS THE AREA.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...HAASE
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...HAASE
Hazardous weather outlook, Jun 20, 10:13 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 AM CDT SAT JUN 20 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-210930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1013 AM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS ISSUED AN ENHANCED SLIGHT RISK FOR
SEVERE WEATHER TODAY AND THIS EVENING ACROSS MUCH OF THE OUTLOOK
AREA.

THE REST OF THIS MORNING...STRONG THUNDERSTORMS WITH TORRENTIAL
RAINFALL AND LIGHTNING WILL IMPACT PORTIONS OF NORTHEAST IOWA.

THIS AFTERNOON AND EVENING...THUNDERSTORMS WILL REDEVELOP THIS
AFTERNOON. INITIAL STORMS WILL BE SUPERCELL IN NATURE WITH THE
THREAT OF HAIL UP TO GOLF BALLS...WINDS TO 70 MPH AND MAYBE AN
ISOLATED TORNADO. THESE STORMS WILL THEN TRANSITION INTO A ORGANIZED
CONVECTIVE SYSTEM. WINDS WITH THE SYSTEM COULD BE 60 TO 70 MPH...AN
ISOLATED 80 MPH GUST IS NOT OUT OF THE REALM. TORRENTIAL RAIN IS
POSSIBLE FROM THESE STORMS. AN ISOLATED 2 INCH RAINFALL AMOUNT IS
NOT OUT OF THE REALM. THOSE WITH OUTDOOR PLANS TODAY NEED TO PAY
ATTENTION TO THE WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY NIGHT THROUGH THURSDAY...EPISODES OF THUNDERSTORMS REMAIN POSSIBLE
EACH DAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR ADDITIONAL
LOCALLY HEAVY RAINFALL AND ALSO POSSIBLY SOME SEVERE STORMS WITH THE
PRIMARY RISK DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. ANY REPORTS
OF HEAVY RAINFALL IN EXCESS OF 1 INCH AND FLOODING OF WATER WOULD ALSO
BE APPRECIATED.

05/GIBBS/NICHOLS

In the hours before

Local storm report, Jun 20, 6:12 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
612 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HEAVY RAIN       3 NNE STOCKTON          42.40N 89.99W
06/20/2015  M2.05 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            RAIN FELL BETWEEN 330 AND 515 PM.

&&

STEVEK
Local storm report, Jun 20, 6:44 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             1 SW WILLIAMSBURG       41.66N 92.02W
06/20/2015  E0.25 INCH       IOWA               IA   TRAINED SPOTTER

0640 PM     HAIL             LISBON                  41.92N 91.39W
06/20/2015  E0.25 INCH       LINN               IA   AMATEUR RADIO

&&

STEVEK
Local storm report, Jun 20, 7:05 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
705 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     FAIRFIELD               41.01N 91.97W
06/20/2015  M60 MPH          JEFFERSON          IA   AWOS

&&

HAASE
Local storm report, Jun 20, 7:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
715 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND DMG     2 W COPPOCK             41.16N 91.76W
06/20/2015                   JEFFERSON          IA   TRAINED SPOTTER

            60+ MPH WINDS WITH CORNFIELD LAID OVER.

&&

HAASE
Local storm report, Jun 20, 7:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
718 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HEAVY RAIN       FAIRFIELD               41.01N 91.97W
06/20/2015  U0.00 INCH       JEFFERSON          IA   PUBLIC

            WATER 1 FOOT DEEP IN DOWNTOWN DISTRICT OF FAIRFIELD

&&

STEVEK
Special weather statement, Jun 20, 7:22 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
722 PM CDT SAT JUN 20 2015

IAZ064-065-067-077-210045-
WASHINGTON-MUSCATINE-CEDAR-JOHNSON-
722 PM CDT SAT JUN 20 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MUSCATINE...SOUTHEASTERN
JOHNSON...NORTHEASTERN WASHINGTON AND SOUTHWESTERN CEDAR COUNTIES...

AT 722 PM CDT...A STRONG THUNDERSTORM WAS OVER WEST LIBERTY...OR 9
MILES SOUTHEAST OF WEST BRANCH...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MUSCATINE...WEST BRANCH...WEST LIBERTY...WILTON...LONE TREE...
NICHOLS...ATALISSA...SPRINGDALE...MOSCOW AND RIVER JUNCTION.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 252 AND 274.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4168 9139 4164 9096 4138 9107 4148 9153
TIME...MOT...LOC 0022Z 288DEG 41KT 4155 9126

05/87

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:51 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Mercer, Warren54 min
Jun 20, 8:10 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough50 min
Jun 20, 8:44 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Mercer32 min
Jun 21, 1:45 AM CDTDense Fog AdvisoryDVNCarroll, Jo Daviess, Stephenson7 hr
Jun 21, 12:03 PM CDTRiver Flood WarningDVNHancock, McDonough55 hr
Jun 20, 7:22 PM CDTSpecial Weather StatementDVNMuscatine23 min
Jun 20, 7:40 PM CDTSpecial Weather StatementDVNMuscatine35 min
Jun 20, 9:19 PM CDTRiver Flood WarningDVNIowa4 days
Jun 20, 7:52 PM CDTSevere Thunderstorm WarningDVNClark, Scotland38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Severe Thunderstorm Warnings in Iowa, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.